Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

July 17, 2012Lawrence County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 17, 2012, 2:25 PM CDT for Lawrence County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 2:25 PM CDT (19:25 UTC)
Expired
Jul 17, 2012, 3:30 PM CDT
In force
65 min
Issued by
NWS Lincoln, IL

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WWUS83 KILX 171925
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT TUE JUL 17 2012

ILZ067-068-072-073-172030-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
225 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RICHLAND...NORTHERN
LAWRENCE...SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES UNTIL
330 PM CDT...

AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNDAS...OR 7 MILES NORTHEAST OF OLNEY...
MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
FREQUENT LIGHTNING AND HEAVY RAINS OF 1 TO 2 INCHES IN LESS THAN AN 
HOUR WILL ALSO OCCUR WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  CHAUNCEY...
  HARDINVILLE...
  FLAT ROCK...
  LAWRENCEVILLE...
  BIRDS...

OTHER LOCATIONS AFFECTED INCLUDE...RED HILLS STATE PARK...PETROLIA...
PINKSTAFF AND LAWRENCEVILLE AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3896 8758 3869 8758 3876 8814 3891 8823
TIME...MOT...LOC 1924Z 279DEG 19KT 3882 8799

$$

HUETTL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 12:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 17, 12:45 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1245 PM CDT TUE JUL 17 2012

.DISCUSSION...
ISSUED 1045 AM CDT TUE JUL 17 2012

FORECAST PRETTY MUCH LOOKS ON TRACK TODAY AND ONLY MADE A BIT
FURTHER NORTHWARD ADJUSTMENTS OF THE ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON CLOSER TO I-72 PER TRENDS OF RECENT
HIGH RESOLUTION MODELS. STILL THINK MOST MODELS ARE OVERDOING THE
QPF THIS AFTERNOON ACROSS EASTERN IL WITH THE SEVERE DROUGHT.
CONTINUED THE HEAT ADVISORY FROM THIS AFTERNOON THROUGH 7 PM
WEDNESDAY WITH HEAT INDICES PEAKING NEAR 105F THIS AFTERNOON AND
WEDNESDAY AFTERNOON. HIGHS THIS AFTERNOON IN THE UPPER 90S TO NEAR
100F. STILL SHY OF RECORD HIGHS TODAY (JULY 17) OF 103F IN LINCOLN
IN 1936...102F IN SPRINGFIELD IN 1913...106F IN PEORIA IN 1887 AND
100F IN CHAMPAIGN/URBANA IN 1936.

KH

&&

.AVIATION...
ISSUED 1230 PM CDT TUE JUL 17 2012

ADDED VCTS TO CMI TAF THIS AFTERNOON WITH ISOLATED SHOWERS AND
THUNDERSTORMS CURRENTLY DEVELOPING NORTH OF CMI AND EAST OF BMI.
ADDED BROKEN VFR CEILINGS 4-6K FT THIS AFTERNOON AT BMI...DEC AND
CMI AND MAY HAVE ISOLATED CONVECTION CLOSE TO BMI AND DEC AIRPORTS
AS WELL IN TROPICAL AIRMASS. LATEST MODELS SHOW SCATTERED
CONVECTION IN EASTERN IL THIS AFTERNOON AND EARLY EVENING BUT
THINK COVERAGE MAYBE OVERDOING IT WITH SEVERE DROUGHT AND NO
SURFACE BOUNDARIES AROUND TODAY AND JUST A VERY WEAK/SUBLE SHORT
WAVE APPEARING INTO CENTRAL IL BY 00Z/7 PM. DIURNALLY DRIVEN
CUMULUS CLOUDS AND ISOLATED CONVECTION TO DISSIPATE AROUND SUNSET
01Z-02Z. EXPECT SCATTERED CUMULUS CLOUDS WITH BASES OF 4-5K FT TO
REDEVELOP AFTER 15Z/10 AM WED WHILE ISOLATED TO SCATTERED
CONVECTION TO HOLD OFF UNTIL AFTER 18Z/1 PM WED AS A FRONTAL
BOUNDARY OVER CENTRAL WI AND SE MN SAGS SOUTHWARD TOWARD I-74 BY
00Z/7 PM WED. WINDS STAY FAIRLY LIGHT NEXT 24 HOURS. SW WINDS 7-11
KTS THIS AFTERNOON TO BE SSW 4-8 KTS TONIGHT AND BE SW 6-9 KTS
AFTER 15Z/WED.

KH

&&

.PREV DISCUSSION...
ISSUED 224 AM CDT TUE JUL 17 2012

SHORT TERM...TODAY THROUGH THURSDAY

MAIN WEATHER STORY TODAY WILL BE THE HEAT...AS AFTERNOON HIGH
TEMPERATURES APPROACH THE 100 DEGREE MARK. HEART OF HOTTEST AIRMASS
CENTERED OVER THE PLAINS BEGAN TO SPREAD EASTWARD ACROSS THE UPPER
MIDWEST/GREAT LAKES YESTERDAY...AND WILL GET SUPPRESSED SOUTHWARD
INTO ILLINOIS TODAY AS COLD FRONT SLOWLY APPROACHES FROM THE
NORTH. 850MB TEMPS WILL RISE INTO THE 22 TO 24C RANGE...SUPPORTING
HIGHS AROUND 100. DEWPOINTS WILL ONCE AGAIN MIX OUT INTO THE
MIDDLE TO UPPER 60S DURING PEAK HEATING...SO HEAT INDEX VALUES
WILL GENERALLY BE AROUND 105 DEGREES. MOSTLY SUNNY AND DRY
CONDITIONS WILL PREVAIL ACROSS MOST OF THE REGION...HOWEVER NAM12
AND SOME OF THE U OF I WRF MODELS HINT THAT ISOLATED CONVECTION
MAY ONCE AGAIN DEVELOP ACROSS SOUTHEAST ILLINOIS. A FEW SHOWERS
POPPED IN THE HOT/HUMID AIRMASS YESTERDAY AFTERNOON...SO WILL
FOLLOW PERSISTENCE AND INCLUDE ISOLATED THUNDER ALONG/SOUTH OF
I-70 FOR THIS AFTERNOON AS WELL.

COLD FRONT CURRENTLY EXTENDING FROM THE NORTHERN GREAT LAKES INTO
THE DAKOTAS WILL GET NUDGED SOUTHWARD OVER THE NEXT 24 TO 48
HOURS...AS DEEP UPPER LOW DIGS ACROSS QUEBEC/NORTHERN NEW ENGLAND.
MODELS IN GOOD AGREEMENT THAT BOUNDARY WILL STAY NORTH OF THE KILX
CWA UNTIL LATE WEDNESDAY AFTERNOON/EVENING. AS A RESULT...AM
EXPECTING ANOTHER HOT AND HUMID DAY WITH HIGHS WELL INTO THE 90S.
WITH DEWPOINTS POOLING IN THE LOWER 70S ALONG AND NEAR THE
FRONT...HEAT INDEX READINGS WILL ONCE AGAIN RISE TO AROUND 105
DEGREES. HAVE THEREFORE DECIDED TO EXTEND THE HEAT ADVISORY
CURRENTLY IN EFFECT FOR TODAY THROUGH WEDNESDAY AS WELL.

AIRMASS AHEAD OF THE APPROACHING FRONT WILL BECOME QUITE UNSTABLE
WEDNESDAY AFTERNOON...WITH CAPE VALUES LIKELY EXCEEDING 2500J/KG.
AS HAS BEEN THE CASE THROUGHOUT THE SPRING AND SUMMER...VERY WEAK
WIND FIELDS AND A SUBSEQUENT LACK OF WIND SHEAR WILL BE THE
PRIMARY MITIGATING FACTORS FOR WIDESPREAD CONVECTION. DESPITE
THIS...THINK ENOUGH CONVERGENCE WILL BE PRESENT ALONG THE BOUNDARY
TO TRIGGER SCATTERED THUNDERSTORMS. WILL CONTINUE TO FOCUS HIGHEST
POPS ALONG/NORTH OF I-74...WITH RAIN CHANCES DIMINISHING FURTHER
S/SW AWAY FROM THE FRONT. DUE TO VERY HIGH PRECIPITABLE WATER
VALUES OF AROUND 2 INCHES AND SLOW STORM-MOVEMENT...LOCALLY HEAVY
RAINFALL WILL BE LIKELY IN A FEW SPOTS.

BEST RAIN CHANCES OF THE ENTIRE FORECAST PERIOD WILL DEVELOP ON
THURSDAY...AS FRONT STALLS IN THE VICINITY. A WEAK UPPER-LEVEL
WAVE IS PROGGED TO RIDE ALONG THE BOUNDARY...ALLOWING BETTER AREAL
COVERAGE OF PRECIP. HAVE INCLUDED 40 POPS ACROSS THE BOARD. ONCE
AGAIN...MANY AREAS WILL RECEIVE LITTLE OR NO RAINFALL...BUT A FEW
SPOTS WILL PICK UP LOCALLY HEAVY AMOUNTS.

LONG TERM...FRIDAY THROUGH MONDAY

DEPARTING UPPER WAVE WILL GIVE THE DISSIPATING FRONT A SHOVE
SOUTHWARD BY FRIDAY...BRINGING THE RAIN CHANCES TO AN END FROM
NORTH TO SOUTH ACROSS THE AREA. HAVE HELD ON TO 20-30 POPS...DUE
TO UNCERTAINTY SURROUNDING EXACT SPEED OF DEPARTING BOUNDARY.
BEYOND FRIDAY...IT APPEARS UPPER-LEVEL RIDGING WILL BE THE
DOMINANT WEATHER FEATURE ACROSS THE MIDWEST INTO EARLY NEXT WEEK.
HOT AND DRY WEATHER WILL THEREFORE BE THE RULE ACROSS CENTRAL
ILLINOIS...WITH AFTERNOON HIGHS IN THE 90S AND OVERNIGHT LOWS IN
THE 70S. NEXT FRONT WILL POTENTIALLY APPROACH FROM THE NORTHWEST
BY MONDAY...HOWEVER ENOUGH MODEL DISCREPANCY EXISTS TO MAINTAIN A
DRY FORECAST AT THIS TIME.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 17, 11:09 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT TUE JUL 17 2012

ILZ027>031-036>038-040>053-181100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
1109 AM CDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY HOT CONDITIONS ARE EXPECTED....WITH HIGH TEMPERATURES NEAR
100 DEGREES... AND HEAT INDEX READINGS PEAKING AROUND 105 DEGREES.
EVEN OVERNIGHT HEAT INDEX READINGS WILL REMAIN ABOVE 75 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY HOT CONDITIONS WILL CONTINUE ON WEDNESDAY...AS HEAT INDEX
READINGS PEAK BETWEEN 105 AND 110 DEGREES. HEAT INDICES ARE EXPECTED
TO PEAK FROM 100 TO 105 DEGREES SOUTH OF I-74 THURSDAY AFTERNOON.

A COLD FRONT DROPPING SOUTHWARD TOWARD CENTRAL ILLINOIS WILL BRING
ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-066>068-071>073-181100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1109 AM CDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON SOUTH OF I-72.
NO SEVERE STORMS ARE ANTICIPATED.

VERY HOT CONDITIONS ARE EXPECTED....WITH HIGH TEMPERATURES NEAR
100 DEGREES... AND HEAT INDEX READINGS PEAKING AROUND 105 DEGREES.
EVEN OVERNIGHT HEAT INDEX READINGS WILL REMAIN ABOVE 75 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY HOT CONDITIONS WILL CONTINUE ON WEDNESDAY...AS HEAT INDEX
READINGS PEAK BETWEEN 105 AND 110 DEGREES WEDNESDAY AFTERNOON.
HEAT INDICES ARE EXPECTED TO PEAK FROM 100 TO 105 DEGREES THURSDAY
AFTERNOON.

A COLD FRONT DROPPING SOUTHWARD TOWARD CENTRAL ILLINOIS WILL BRING
ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH

In the hours before

Special weather statement, Jul 17, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT TUE JUL 17 2012

ILZ067-068-072-073-172030-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
225 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RICHLAND...NORTHERN
LAWRENCE...SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES UNTIL
330 PM CDT...

AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNDAS...OR 7 MILES NORTHEAST OF OLNEY...
MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
FREQUENT LIGHTNING AND HEAVY RAINS OF 1 TO 2 INCHES IN LESS THAN AN
HOUR WILL ALSO OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CHAUNCEY...
  HARDINVILLE...
  FLAT ROCK...
  LAWRENCEVILLE...
  BIRDS...

OTHER LOCATIONS AFFECTED INCLUDE...RED HILLS STATE PARK...PETROLIA...
PINKSTAFF AND LAWRENCEVILLE AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3896 8758 3869 8758 3876 8814 3891 8823
TIME...MOT...LOC 1924Z 279DEG 19KT 3882 8799

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:08 PM CDTSpecial Weather StatementILXCrawford37 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.